Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 31, 2021, 4:50 PM MDT for Eddy County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 4:50 PM MDT (22:50 UTC)
- Expired
- May 31, 2021, 5:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 190 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1949 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.1
The text
As transmitted.
474
WWUS84 KMAF 312250
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
450 PM MDT Mon May 31 2021
NMZ028-312330-
Eddy County Plains NM-
450 PM MDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND
NORTHWESTERN LEA COUNTIES UNTIL 530 PM MDT...
At 450 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Artesia, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lea County Zip Franklin Memorial Airport and Loco Hills.
A Severe Thunderstorm Watch remains in effect until 600 PM MDT for
southeastern New Mexico.
LAT...LON 3297 10427 3296 10386 3290 10381 3287 10382
3269 10429 3290 10434
TIME...MOT...LOC 2250Z 229DEG 18KT 3289 10421
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 31, 1:44 PM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 31, 1:44 PM MDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
244 PM CDT Mon May 31 2021
.DISCUSSION...
The potential for severe weather will continue through this
afternoon due to very abundant low level moisture. The greatest
threat will be in the western portion of the severe thunderstorm
watch the next several hours due clearing skies creating higher
surface temperatures. Skies will likely clear in the eastern
portions of the watch later allowing the potential for severe
weather to shift east. Large hail will be the primary threat. In
addition, PWAT values well above normal indicate a saturated
airmass that will continue the possibility of flash flooding
through tonight. Models are not consistent with QPF amounts and
locations so have broadened the flash flood watch and extended it
in time until tomorrow morning giving the midnight shift a chance
to reevaluate further.
The upper level trough supporting the convection will slowly move
east tomorrow allowing PoPs to diminish the remainder of the week.
However the trough will deposit a cutoff low over Mexico that will
linger for several days continuing some chance for scattered
showers. Temperatures will remain below normal through the period.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 60 77 60 81 / 70 20 30 30
Carlsbad 61 79 61 84 / 40 30 30 50
Dryden 66 81 65 83 / 50 40 50 40
Fort Stockton 61 78 62 83 / 50 40 40 50
Guadalupe Pass 57 76 59 80 / 20 30 30 50
Hobbs 57 77 58 81 / 40 30 40 40
Marfa 54 79 53 82 / 30 50 40 60
Midland Intl Airport 60 78 61 81 / 60 20 30 30
Odessa 60 79 62 82 / 50 20 30 30
Wink 61 81 62 86 / 40 30 30 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Flash Flood Watch through Tuesday morning for Andrews-Borden-
Crane-Dawson-Ector-Gaines-Glasscock-Howard-Martin-Midland-
Mitchell-Reagan-Scurry-Upton.
&&
88/10Hazardous weather outlook, May 31, 1:02 PM MDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 202 PM CDT Mon May 31 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-011915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 202 PM CDT Mon May 31 2021 /102 PM MDT Mon May 31 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible once again today into tonight. Large hail, damaging winds, and heavy rain resulting in flash flooding are the main concerns. An isolated tornado will also be possible. A Severe Thunderstorm Watch is in effect. A Flash Flood Watch is in effect for much of the Permian Basin until Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong to severe thunderstorms remain possible Tuesday and Wednesday, with storm chances persisting through the end of the week. The strongest storms will be capable of producing large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated beginning this afternoon. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 31, 3:54 PM MDT, 56 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 454 PM CDT Mon May 31 2021 TXZ075-082-279-282-312245- Pecos TX-Terrell TX-Central Brewster County TX- Lower Brewster County TX- 454 PM CDT Mon May 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS... NORTHEASTERN BREWSTER AND WEST CENTRAL TERRELL COUNTIES UNTIL 545 PM CDT... At 453 PM CDT, Doppler radar was tracking a strong thunderstorm 25 miles northwest of Sanderson, moving east at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Pecos, northeastern Brewster and west central Terrell Counties. A Severe Thunderstorm Watch remains in effect until 700 PM CDT for southwestern Texas. LAT...LON 3019 10318 3044 10274 3018 10247 2995 10263 TIME...MOT...LOC 2153Z 268DEG 26KT 3039 10273 80
Local storm report, May 31, 3:56 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
456 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 24 N LONGFELLOW 30.51N 102.64W
05/31/2021 E1.25 INCH Pecos TX TRAINED SPOTTER
SPOTTER REPORTS HAIL UP TO 1.25 INCHES.
&&
DEVIN.CHEHAKLocal storm report, May 31, 4:39 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
539 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 17 NE GRANDFALLS 31.51N 102.65W
05/31/2021 E2.00 INCH Crane TX PUBLIC
2 INCH HAIL REPORTED AT SAND HILLS OIL FIELD.
&&
DEVIN.CHEHAKSpecial weather statement, May 31, 4:42 PM MDT, 8 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 542 PM CDT Mon May 31 2021 TXZ075-274-277-278-312330- Pecos TX-Reeves County Plains TX-Davis Mountains Foothills TX- Davis Mountains TX- 542 PM CDT Mon May 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS...NORTHERN BREWSTER...SOUTH CENTRAL REEVES AND EAST CENTRAL JEFF DAVIS COUNTIES UNTIL 630 PM CDT... At 542 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Balmorhea Lake, or 20 miles northeast of Fort Davis, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Balmorhea State Park, Star Mountain and Toyahvale. This includes Interstate 10 between mile markers 225 and 237. A Severe Thunderstorm Watch remains in effect until 700 PM CDT for southwestern Texas. LAT...LON 3073 10383 3095 10381 3096 10324 3049 10339 TIME...MOT...LOC 2242Z 281DEG 22KT 3080 10365 88
Special weather statement, May 31, 4:49 PM MDT, 1 minute before
Special Weather Statement National Weather Service Midland/Odessa TX 549 PM CDT Mon May 31 2021 TXZ061-068-312315- Crane TX-Ector TX- 549 PM CDT Mon May 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR...NORTHERN CRANE AND WESTERN UPTON COUNTIES UNTIL 615 PM CDT... At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles west of Crane, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Crane, Pleasant Farms and Crane County Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 700 PM CDT for western Texas. LAT...LON 3136 10265 3153 10269 3172 10233 3137 10231 TIME...MOT...LOC 2249Z 258DEG 20KT 3147 10258 88
Special weather statement, May 31, 4:50 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
450 PM MDT Mon May 31 2021
NMZ028-312330-
Eddy County Plains NM-
450 PM MDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND
NORTHWESTERN LEA COUNTIES UNTIL 530 PM MDT...
At 450 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Artesia, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lea County Zip Franklin Memorial Airport and Loco Hills.
A Severe Thunderstorm Watch remains in effect until 600 PM MDT for
southeastern New Mexico.
LAT...LON 3297 10427 3296 10386 3290 10381 3287 10382
3269 10429 3290 10434
TIME...MOT...LOC 2250Z 229DEG 18KT 3289 10421The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:40 PM MDT | Special Weather Statement | MAF | Scurry | 35 min |
| May 30, 7:30 PM MDT | Special Weather Statement | MAF | 45 min | |
| May 30, 8:16 PM MDT | Special Weather Statement | MAF | Cochran | 44 min |
| May 30, 8:50 PM MDT | Special Weather Statement | MAF | Borden | 40 min |
| May 30, 9:03 PM MDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 42 min |
| May 30, 9:30 PM MDT | Tornado Warning | MAF | Borden | 15 min |
| May 30, 10:13 PM MDT | Areal Flood Advisory | MAF | Borden, Dawson | 2 hr |
| May 30, 11:08 PM MDT | Areal Flood Advisory | MAF | Borden, Scurry | 112 min |
| May 30, 11:46 PM MDT | Flash Flood Warning | MAF | Borden, Dawson | 3 hr |
| May 31, 12:31 AM MDT | Special Weather Statement | MAF | Borden | 44 min |
| May 31, 1:08 AM MDT | Areal Flood Advisory | MAF | Borden, Dawson, Scurry | 3 hr |
| May 31, 1:11 AM MDT | Special Weather Statement | MAF | Borden, Scurry | 64 min |
| May 31, 1:24 AM MDT | Flash Flood Warning | MAF | Borden, Scurry | 3 hr |
| May 31, 3:09 AM MDT | Severe Thunderstorm Warning | MAF | Culberson | 51 min |
| May 31, 4:01 AM MDT | Severe Thunderstorm Warning | MAF | Culberson | 59 min |
| May 31, 4:28 AM MDT | Special Weather Statement | MAF | Mitchell | 47 min |
| May 31, 4:52 AM MDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 38 min |
| May 31, 5:30 AM MDT | Special Weather Statement | MAF | Loving | 45 min |
| May 31, 6:06 AM MDT | Special Weather Statement | MAF | Loving, Winkler | 39 min |
| May 31, 6:46 AM MDT | Special Weather Statement | MAF | Andrews, Ector, Winkler | 44 min |
| May 31, 7:33 AM MDT | Special Weather Statement | MAF | Ector | 42 min |
| May 31, 7:37 AM MDT | Special Weather Statement | MAF | Terrell | 68 min |
| May 31, 7:39 AM MDT | Special Weather Statement | MAF | Loving | 51 min |
| May 31, 8:30 AM MDT | Special Weather Statement | MAF | Winkler | 45 min |
| May 31, 8:54 AM MDT | Flash Flood Warning | MAF | Culberson | 2 hr |
| May 31, 9:20 AM MDT | Special Weather Statement | MAF | Ector | 40 min |
| May 31, 9:23 AM MDT | River Flood Warning | MAF | Scurry | 4 hr |
| May 31, 9:27 AM MDT | Flash Flood Warning | MAF | Borden, Dawson, Scurry | 4 hr |
| May 31, 9:31 AM MDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 59 min |
| May 31, 9:51 AM MDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| May 31, 10:26 AM MDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Glasscock, Martin, Midland | 64 min |
| May 31, 10:51 AM MDT | Flash Flood Warning | MAF | Midland | 3 hr |
| May 31, 11:27 AM MDT | Areal Flood Advisory | MAF | Glasscock, Howard, Martin, Mitchell, Scurry | 3 hr |
| May 31, 11:36 AM MDT | Special Weather Statement | MAF | Howard | 39 min |
| May 31, 11:57 AM MDT | Flash Flood Warning | MAF | Howard | 2 hr |
| May 31, 1:06 PM MDT | Special Weather Statement | MAF | Loving | 24 min |
| May 31, 1:24 PM MDT | Special Weather Statement | MAF | Pecos | 51 min |
| May 31, 1:28 PM MDT | Special Weather Statement | MAF | Loving | 32 min |
| May 31, 1:30 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 60 min |
| May 31, 1:44 PM MDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 61 min |
| May 31, 2:17 PM MDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 58 min |
| May 31, 2:18 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 57 min |
| May 31, 2:21 PM MDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| May 31, 2:24 PM MDT | Tornado Warning | MAF | Pecos | 36 min |
| May 31, 2:51 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 54 min |
| May 31, 2:58 PM MDT | Tornado Warning | MAF | Pecos | 32 min |
| May 31, 3:03 PM MDT | Special Weather Statement | MAF | Glasscock | 27 min |
| May 31, 3:12 PM MDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 63 min |
| May 31, 3:19 PM MDT | Special Weather Statement | MAF | Pecos | 26 min |
| May 31, 3:30 PM MDT | Tornado Warning | MAF | Pecos, Terrell | 45 min |
| May 31, 3:36 PM MDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 39 min |
| May 31, 3:54 PM MDT | Special Weather Statement | MAF | 51 min | |
| May 31, 4:12 PM MDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 63 min |
| May 31, 4:12 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Ward | 63 min |
| May 31, 4:15 PM MDT | Tornado Warning | MAF | Pecos, Terrell | 45 min |
| May 31, 4:23 PM MDT | Tornado Warning | MAF | Brewster, Pecos, Terrell | 52 min |
| May 31, 4:42 PM MDT | Special Weather Statement | MAF | 48 min | |
| May 31, 4:49 PM MDT | Special Weather Statement | MAF | Crane | 26 min |
| May 31, 4:58 PM MDT | Severe Thunderstorm Warning | MAF | Terrell | 62 min |
| May 31, 4:59 PM MDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos, Reeves | 61 min |
| May 31, 5:04 PM MDT | Special Weather Statement | MAF | Crane | 41 min |
| May 31, 5:10 PM MDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| May 31, 5:11 PM MDT | Tornado Warning | MAF | Brewster, Terrell | 49 min |
| May 31, 5:40 PM MDT | River Flood Warning | MAF | Scurry | 20 hr |
| May 31, 5:49 PM MDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 56 min |
| May 31, 5:50 PM MDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 55 min |
| May 31, 5:57 PM MDT | Tornado Warning | MAF | Terrell | 33 min |
| May 30, 6:34 PM MDT | Special Weather Statement | MAF | Lea | 41 min |
| May 30, 6:42 PM MDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| May 30, 7:16 PM MDT | Special Weather Statement | MAF | Eddy | 44 min |
| May 30, 7:25 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 65 min |
| May 30, 8:09 PM MDT | Special Weather Statement | MAF | Eddy | 51 min |
| May 31, 5:42 AM MDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| May 31, 7:23 AM MDT | Special Weather Statement | MAF | Eddy | 37 min |
| May 31, 11:41 AM MDT | Special Weather Statement | MAF | Eddy | 34 min |
| May 31, 12:15 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 60 min |
| May 31, 5:05 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 25 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.